Story at a glance
- Police responded to Bloomfield High School at 10:48 a.m. Thursday following reports of a 16-year-old student suffering an apparent drug overdose.
- The 16-year-old student was given first aid, including “administering multiple doses” of Narcan, which is used to counteract the effects of an opioid overdose.
- The Bloomfield Police Department believes the overdose was caused by fentanyl-laced marijuana.
A 16-year-old student suffered an apparent fentanyl overdose at a Connecticut high school last Thursday.
Police responded to Bloomfield High School at 10:48 a.m. Thursday following reports of an apparent drug overdose. The 16-year-old student was given first aid by responding officers and staff, including “administering multiple doses” of Narcan, which is used to counteract the effects of an opioid overdose. He was transported to Connecticut Children’s Medical Center and later released.
According to the Bloomfield Police Department, the overdose is believed to have been caused by fentanyl-laced marijuana. Fentanyl is 80 to 100 times stronger than morphine and the primary driver of drug overdose deaths in the United States, according to the U.S. Drug Enforcement Administration.
It is unknown if the teenager was aware the marijuana was laced. Changing America has contacted the Bloomfield Police Department for comment.
Thursday’s incident comes less than a month following a previous fentanyl overdose at a nearby school.
The Hartford Police Department and EMS responded to the Sport and Medical Sciences Academy on Jan. 13 for a report of an unconscious 13-year-old student suffering an apparent fentanyl overdose. EMS performed CPR on the teen before transporting him to Connecticut Children’s Hospital. He died two days later.
The police discovered about 40 bags of powdered fentanyl in two classrooms and the gymnasium at the school and later located an additional 100 bags of fentanyl in the teenager’s bedroom. It’s unknown how the teenager acquired the drugs.
READ MORE STORIES FROM CHANGING AMERICA